MAUDE Adverse Event Report: DEPUY MITEK LLC US MICRIFXQA+ W/#4OC C1; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US MICRIFXQA+ W/#4OC C1; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Catalog Number 212045
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the complaint device was received and evaluated.Visual observation reveals that the distal end of the inserter shaft is bent.Also, the anchor is off the inserter but held in place by the suture.The suture was still intact and was not frayed or cut.This complaint can be confirmed.No further procedural details were provided that could determine a root cause for the reported failure.However, the damage observed on the inserter shaft is consistent with applying excessive force while inserting the anchor beyond its intended use causing it to bend.A dhr review has been conducted to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch of product was processed without incident and therefore, there is no evidence of manufacturing anomalies on the paperwork reviewed.A review into the depuy synthes mitek complaints system revealed no other complaint of any kind for this lot of devices that were released to distribution.At this point in time, no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the (b)(4) as required under mitek's corrective and preventative action (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in france that during an unspecified surgical procedure, it was observed that micrifxqa+ w/#4oc c1 anchor device did not fix to the bone that it pulled out.According to the reporter, the anchor device was not fixed to the cortical (thumb p1).A second anchor was placed in place of the first one to complete the procedure.It was not reported if there was a delay in the surgical procedure.There was patient involvement reported.There were no injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.Udi: (b)(4).This report is being filed from the etq complaint management system as required under mitek's corrective and preventative action (capa) to file usa fda mdr missed malfunctions.Correction: initial medwatch was missing manufacturing date.Information is added in correction medwatch.

Brand Name
MICRIFXQA+ W/#4OC C1
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8107808
Report Number1221934-2018-55376
Device Sequence Number1900178
Product Code MAI
UDI-Device Identifier10886705001903
UDI-Public10886705001903
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Catalogue Number212045
Device Lot Number3926034
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2017
Initial Date Received by Manufacturer 07/24/2017
Supplement Date Received by Manufacturer07/24/2017
Initial Report FDA Received Date11/27/2018
Supplement Report FDA Received Date01/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1